The Weekly Retro Movie Rundown 210

Sweet potato pie! Another retro movie weekend is before us and….well…what a treat it is!

So like a battle torn and sea life hardened Pirate, we find ourselves standing before a overflowing chest of treasure. Stacked high with gems, gold and silver, we’ll dream of all the amazing things that our plunder will bring us before safely stashing it in our super-secret hiding place. Will we ever return to get it back and will it still be there if we do? Time will tell.

Have a happy retro weekend!

SATURDAY 27th August

.
Superman
(1978) ITV4 4:00pm-7:00pm
A fledgling superhero crash-lands on Earth after evacuation from his home planet and is taken in by an elderly couple who raise him as their own. But with adolescence comes a greater understanding of his superhuman powers, leading to his rebirth as a crusader for justice and defender of the American way of life. Comic-strip adventure, with Christopher Reeve, Gene Hackman, Margot Kidder and Marlon Brando.

Superman TShirts

Turner & Hooch (1989) E4 4:30pm-6:30pm (2 hours)
A Californian detective investigating the murder of a local man by drug smugglers has only one witness to help him solve the case – the large, smelly dog that belonged to the victim, which is about to turn the detective’s well-ordered existence into chaos. Family comedy, starring Tom Hanks, Mare Winningham and Craig T Nelson.

Coming to America (1988) Dave 9:00pm-11:20pm (2 hours 20 minutes)
A bored African prince defies his father’s plans for an arranged marriage and escapes to the USA to find a bride on his own terms. Comedy, starring Eddie Murphy and Arsenio Hall in several roles, with James Earl Jones, Allison Dean, Eriq La Salle and Madge Sinclair.

Rambo III (1988) Syfy 9:00pm-11:10pm (2 hours 10 minutes)
Vietnam veteran John Rambo turns down a request from his old colonel to join a mission in Soviet-occupied Afghanistan. However, when the officer is captured, Rambo sets off to save him, joining the Mujahedeen rebels in fighting against the Russian invaders. Action adventure sequel, starring Sylvester Stallone, Richard Crenna, Kurtwood Smith, Marc de Jonge and Sasson Gabai.

Predator 2 (1990) Film4 11:20pm-1:30am (2 hours 10 minutes)
A Los Angeles cop, working to bring down the city’s drug gangs, suspects Jamaican criminals when he discovers several of his targets killed and skinned alive. However, the culprit behind the murders reveals himself to be an alien big-game hunter – with the stealth and guile to outwit the police and criminals alike. Sci-fi sequel, starring Danny Glover, Bill Paxton, Gary Busey and Maria Conchita Alonso.

Fun Fact: The film was re-cut over 20 times, according to director Stephen Hopkins, because of more graphic shots of mutilated bodies and decapitations by the Predator.

SUNDAY 28th August

.
Honey, I Shrunk the Kids
(1989) Film4 11:00am-1:00pm (2 hours)
A professor invents a ray with the power to reduce objects in size. Unfortunately, his kids and their meddling friends activate it and are shrunk to microscopic proportions. When they are accidentally thrown out with the rubbish, the children have to contend with all kinds of animals and insects on their journey home across the backyard. Disney comedy, with Rick Moranis, Marcia Strassman and Amy O’Neill.

Bean (1997) ITV2 4:55pm-6:45pm
The hapless fool is employed as a security guard for a British art gallery and is sent to Los Angeles to bring back a famous painting. Unfortunately, he finds himself mistaken for a renowned art professor and invited to make an important presentation. Mel Smith’s British comedy, starring Rowan Atkinson, Burt Reynolds, Peter MacNicol, John Mills, Peter Capaldi and June Brow.

Mr Bean TShirt

Despicable Me (2010) ITV 4:55pm-6:35pm (1 hour 40 minutes)
A criminal mastermind hopes to seal his reputation as the greatest villain of them all by stealing the moon. First he needs to get his hands on a shrinking ray owned by a rival evil genius, and adopts three orphan girls to help him – but finds that fatherhood brings out his long-buried caring side. Animated comedy, with the voices of Steve Carell, Jason Segel, Russell Brand and Julie Andrews.

Minions Merchandise

Star Trek: First Contact (1996) Syfy 4:50pm-7:00pm (2 hours 10 minutes)
Captain Jean-Luc Picard and the crew of the Enterprise face their deadliest enemies, the Borg, who travel back in time in an attempt to change Earth’s history. The starship follows on a mission to foil their plan, but the vessel is taken over by members of the cyborg collective, leaving Picard consumed by a desire for revenge. Sci-fi adventure sequel, starring Patrick Stewart, Jonathan Frakes, Brent Spiner, James Cromwell and Alice Krige.

Star Trek Clothing

MONDAY 29th August

.
Beethoven (1992) ITV 10:30am-12:10pm (1 hour 40 minutes)
An all-American family adopts a huge St Bernard, but the father is dismayed when it turns into a one-dog disaster zone. He insists the mutt must go to a new home, but when it is kidnapped by a crooked vet, dad has a change of heart and races to the rescue. Comedy, starring Charles Grodin, Bonnie Hunt, Oliver Platt and David Duchovny.

Honey, I Blew Up the Kid (1992) Channel 4 12:55pm-2:40pm (1 hour 45 minutes)
A scientist perfects a device for making objects grow when they come into contact with electricity. Unfortunately, his two-year-old son is accidentally turned into a giant and goes on the rampage through the streets of Las Vegas. Disney comedy sequel, starring Rick Moranis, Marcia Strassman, Robert Oliveri and Lloyd Bridges.

Joe Kidd (1972) 3:15pm-5:00pm Channel 5 (1 hour 45 minutes)
A bounty hunter is asked to capture a Mexican rebel, and accepts the job after the outlaw’s men attack his own ranch. But when he witnesses the cruel methods used by his employer, he resolves to bring the fugitive to a fair trial rather than let him face rough justice. Western, starring Clint Eastwood, Robert Duvall and John Saxon. Edited for language and violence.

Police Academy 2: Their First Assignment (1985) ITV4 5:10pm-7:00pm
America’s most inept cops graduate and are let loose on the streets – under the command of an unscrupulous lieutenant whose promotion depends on their failure. Fortunately for him, their unique brand of policing actually leads to an increase in the crime rate. Comedy sequel, starring Steve Guttenberg, Bubba Smith, David Graf and Michael Winslow.

The Dirty Dozen (1967) Dave 5:00pm-8:00pm (3 hours)
An uncompromising major is placed in charge of a seemingly suicidal mission to destroy a French chateau being used as a base by Nazi officers. Needing tough but expendable soldiers for the task, he recruits 12 hardened criminals from a military prison. Second World War action adventure, starring Lee Marvin, Telly Savalas, Ernest Borgnine, Charles Bronson and Donald Sutherland.

Thor: The Dark World (2013) BBC1 8:30pm-10:15pm (1 hour 45 minutes)
The alien thunder god returns to Earth when a powerful weapon from the dawn of time is discovered. The device attracts the attention of an old enemy of his people, who intends to use it to plunge the universe into darkness – and to stop him, Thor must form an uneasy alliance with his treacherous brother Loki. Superhero adventure sequel, starring Chris Hemsworth, Tom Hiddleston and Natalie Portman.

Thor Merchandise

Whatever you’re up to this weekend, maybe wait ten mins before eating more and don’t forget to take a plastic bag with you to the shops.

xoxo

Save

Save